Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 3, 2012, 2:24 PM EDT for Lake County, Orange County, Seminole County, Florida. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 2:24 PM EDT (18:24 UTC)
- Expired
- Aug 3, 2012, 3:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:40 PM EDT | HAIL 0.7 | 3 Nne Altamonte Springs, FL | SPOTTER REPORTED DIME-SIZED HAIL ON I-4 NEAR LAKE MARY. |
| Aug 3, 2:40 PM EDT | HAIL 0.75 | 5 Ne Altamonte Springs, FL | SPOTTER REPORTED PENNY-SIZED HAIL NEAR LONGWOOD. |
| Aug 3, 2:43 PM EDT | HAIL 0.88 | 2 Nne Altamonte Springs, FL | SPOTTER REPORTED NICKEL-SIZED HAIL AT I-4 AND SR 434. |
| Aug 3, 2:50 PM EDT | HAIL 0.88 | 4 Ne Altamonte Springs, FL | SPOTTER REPORTED NICKEL SIZED HAIL ON SANDALWOOD WAY IN LONGWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WWUS82 KMLB 031824
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT FRI AUG 3 2012
FLZ041-044>046-144-031930-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
224 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...ORANGE
COUNTY...SEMINOLE COUNTY...SOUTHWEST VOLUSIA COUNTY...
* UNTIL 330 PM EDT.
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL. THE STORMS WERE NEARLY STATIONARY...BUT A GENERAL SLOW MOTION
TO THE WEST OR SOUTHWEST.
SEVERAL REPORTS OF PEA SIZED HAIL WERE RECENTLY RECEIVED FROM THE
GOLDENROD AREA OF ORANGE COUNTY.
THE STORMS WILL AFFECT LOCATIONS INCLUDING CASSIA...SANFORD...
BITHLO...ALTAMONTE SPRINGS...ORLANDO...AND CLERMONT.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2896 8196 2896 8166 2912 8164 2901 8118
2891 8111 2878 8105 2875 8106 2844 8089
2837 8087 2834 8195
TIME...MOT...LOC 1817Z 115DEG 1KT 2871 8123
$$
SPRATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:25 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 3, 9:25 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT FRI AUG 3 2012 .DISCUSSION... .UPDATE...MORNING SOUNDINGS LOOKING MORE FAVORABLE FOR CONVECTIVE ACTIVITY LATER TODAY WITH 10Z CAPE SOUNDING SHOWING PWATS INCREASING TO 1.9 INCHES. 500 MB TEMPS HAVE COOLED TO -9 DEGS C AT THE CAPE AND MIAMI AND -8 AT TBW AND JAX. 300 MB UPR LOW OFF THE SC/GA COAST WILL SLIP SW OVER CENTRAL FL LATER TODAY WHICH SHOULD PROVIDE FURTHER COOLING ALOFT AIDING INSTABILITY. AT THE LOW LVLS...LOW LVL FLOW HAS TURNED MORE SOUTHERLY WITH MID LVL STEERING FLOW OUT OF THE SOUTH AT 5-10 KNOTS. TROPICAL WAVE AXIS WILL NOT MOVE ONSHORE UNTIL LATE TONIGHT INTO EARLY SATURDAY BUT INCREASED MOISTURE...INSTABILITY AND UPPER TROUGH ALOFT SHOULD PROVIDE MORE FAVORABLE CONVECTIVE ENVIRONMENT. HAVE INCREASED POPS OVER LOW MOS NUMBERS TO 30 PCT NORTH CSTL TO 40 PCT OVER THE INTERIOR. EXPECT A FEW STRONG STORMS BY LATE AFTN INTO THE EARLY EVENING WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL POSSIBLE. && .AVIATION...EAST COAST SEA BREEZE WILL DEVELOP BY THE EARLY AFTERNOON AND MOVE INLAND INTO THE EVENING HOURS. SCT SHRA/TSRA WILL FORM ALONG AND AHEAD OF THIS BOUNDARY...PRODUCING TEMPO IFR/MVFR CONDS. BEST CHANCES FOR CONVECTION WILL BE OVER THE INTERIOR LATER IN THE AFTERNOON. WILL MAINTAIN VCTS IN TAFS FOR EXPECTED TIMING OF STORMS. ONSHORE MOVING SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE... ESPECIALLY SOUTH OF KMLB AFT 04Z TONIGHT WITH APPROACH OF A TROPICAL WAVE. && TODAY-TONIGHT...SFC RIDGE AXIS WILL LIFT SLOWLY NORTHWARD OVER THE WATERS TODAY INTO TONIGHT AS A TROPICAL WAVE APPROACHES THE SE COAST OF FLORIDA. SOUTHERLY WINDS EARLY THIS MORNING WILL WEAKEN AND BECOME EAST/SOUTHEAST...REMAINING AROUND 5-10 KNOTS. WINDS WILL INCREASE UP TO 10-15 KNOTS TONIGHT AS WAVE APPROACHES THE COASTAL WATERS. SEAS TO REMAIN AROUND 2-3 FEET TODAY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && VOLKMER/SPRATT
Hazardous weather outlook, Aug 3, 4:30 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 430 AM EDT FRI AUG 3 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 430 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE WILL DEVELOP ALONG THE ENTIRE COAST BY EARLY AFTERNOON AND MOVE INLAND THROUGH THE REMAINDER OF THE DAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS BOUNDARY WITH BEST CHANCE FOR CONVECTION OVER THE INTERIOR. A FEW STRONG STORMS WILL BE POSSIBLE...ESPECIALLY ALONG ANY BOUNDARY COLLISIONS...WITH THE MAIN THREAT BEING STRONG DOWNBURST WINDS UP TO 40 TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. .FLOOD IMPACT... ANY STORMS THAT DEVELOP INTO THE AFTERNOON WILL MOVE SLOWLY TOWARD THE NORTH TO NORTHEAST AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS UP TO 1 TO 2 INCHES. THIS MAY CAUSE TEMPORARY MINOR FLOODING OF SMALL STREAMS AND ROADWAYS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL GENERATE A LOW-MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED TO SCATTERED STORMS WILL MOVE TOWARD THE NORTH TO NORTHEAST AROUND 5 TO 10 MPH THIS AFTERNOON. THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE GUSTS IN EXCESS OF 35 KNOTS OVER AREA LAKES AND OVER THE NEARSHORE AND INTRACOASTAL WATERS NORTH OF THE CAPE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A TROPICAL WAVE WILL MOVE ACROSS THE AREA SATURDAY INCREASING THUNDERSTORM CHANCES AND THE THREAT FOR LOCALLY HEAVY RAINFALL. LINGERING MOISTURE BEHIND THE WAVE WILL CONTINUE TO GENERATE SCATTERED STORMS ACROSS THE REGION INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
In the hours before
Special weather statement, Aug 3, 2:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT FRI AUG 3 2012
FLZ041-044>046-144-031930-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
224 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...ORANGE
COUNTY...SEMINOLE COUNTY...SOUTHWEST VOLUSIA COUNTY...
* UNTIL 330 PM EDT.
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL. THE STORMS WERE NEARLY STATIONARY...BUT A GENERAL SLOW MOTION
TO THE WEST OR SOUTHWEST.
SEVERAL REPORTS OF PEA SIZED HAIL WERE RECENTLY RECEIVED FROM THE
GOLDENROD AREA OF ORANGE COUNTY.
THE STORMS WILL AFFECT LOCATIONS INCLUDING CASSIA...SANFORD...
BITHLO...ALTAMONTE SPRINGS...ORLANDO...AND CLERMONT.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2896 8196 2896 8166 2912 8164 2901 8118
2891 8111 2878 8105 2875 8106 2844 8089
2837 8087 2834 8195
TIME...MOT...LOC 1817Z 115DEG 1KT 2871 8123
SPRATTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:40 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 13 min |
| Aug 3, 2:50 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 40 min |
| Aug 3, 3:25 PM EDT | Areal Flood Advisory | MLB | Seminole | 95 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.